Co-careldopa


#1
On Friday Hubby started his medication for the first time. He has been given Co-careldopa and I wonder if anyone is on this or been on it and how they fared with it. He is starting with 10/100mg a day until tomorrow then we have to step it up to 2 a day for three days and then 3 a day. So far so good apart from having a slight panic attack yesterday and today he didn't feel too well and was very shaky but it soon wore off. Am I correct that this is also the same as Siminet?

Sue

#2
Hi. You are right in thinking Sinamet (brand name) and co careldopa (drug name) are the same thing. I was diagnosed 4 years ago, at 40. I have tried a few different drugs, and Sinamet produced the least side affects for me It's a bit of trial and error. I appreciate the nervousness surrounding medication. I have recently been prescribed Miraprexin alongide Sinamet, but have been scared to take it for fear of side affects. The Sinamet I take doesn't feel as though it helps a great deal any more, but in the past when I have come off it, I felt absolutely dreadful, so it does help somewhat I am sure, if you see what I mean. I take Sinamet plus which is a mix of carbidopa 25mg and 100mg of levodopa. My neurologist explained to me that the levodopa is a chemical mix of amino acids the brain converts to dopamine and the carbidopa directs the levodopa to the brain rather than the major organs. I had this explained to me after an episode in hospital last year where I suffered from palpitations (my heart rate was 210), I am still certain this is a side affect of the Sinamet. I take beta blockers now too to combat this, worth doing to stay on Sinamet. Good luck.

#3
Thanks very much for that I will show your reply to him. He's been feeling awful most of the day since he took his tablet and he steps it up to two tomorrow so we shall see how he reacts. I don't know whether it is the tablet or the knowing he is taking the tablet if you can understand that that is making him feel unwell. He is talking about stopping them but I think he should see the doctor first. He takes a lot of other tablets and wondering if they could be interfering with it.

#4
tell him I'm thinking about him, Pd is rubbish, but I know how he feels first hand, talk to your neurologist/nurse about meds. Some will suit, some won't. Keep asking the questions, all the best.

#5
Hi all am on sinemet plus 25/100 4 times a day 08-00 ,12,16 20.and have no side effects, am 73 do a lot of exercise recommended by physio, it doesn't do much for the shakes left handed and left hand shakes,not good for texting! but relaxing exercises does, speak to a Pd nurse.
take care never give in x
oldboy fell walker :laughing:

#6
Hi
I am new to Forum have benign Parkinsons diagnosed in 2007 have shake on right hand and general unwell feeling and tiredness most of the time. Last visit to consultant was prescribed Co-beneldopa and Motilium but when I took Co-beneldopa had bad reaction red all over heart beating fast feeling awful and sick. Now I really don't want to take it again was told by doctor to take Motilium for a week then try again!! I take Rasagalin and Amantanden with no problems (except feeling a little sick for a while) :disappointed:

#7
There is a lower dose of Sinemet: 50mg levodopa+ 12,5mg carbidopa tablets. As you see the proportions are different. When I started on Sinemet I found 3 tablets a day of 50/12,5mg Sinemet very effective for quite a while, its beneficial effect seemed to come on slowly. I do not have any side effects to speak of, my other medication, Mirapexin has more side effects.
I was diagnosed in 1999 and the Sinemet (nowadays 10 tablets a day) ,once it starts working, makes me feel virtually normal in every way, it takes away almost all the PD symptoms. Make sure you take it before meals, preferably on an empty stomach(but some people suffer nausea). Levodopa competes with protein in your food for absorption, so give it enough time away from protein-rich foods. Ideally 30-45 minutes before meals or at least 1,5-2 hours after a meal. My dispensary writes "take with food" on the packaging, but that does not necessarily mean a meal, a biscuit will do.